MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ100-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the portal vein using an indigo system aspiration catheter 12 (cat12), indigo system separator 12 (sep12), and non-penumbra sheath.During the procedure, the sep12 had been used for approximately 15 minutes when the cat12 became clogged.The physician removed the sep12 and noticed the bulb of the sep12 was unable to advance through the rotating hemostasis valve (rhv) smoothly but was able to advance when the rhv was completely open.The cat12 was them removed to flush out any existing clot.Once the cat12 was cleaned, it was reintroduced back into the sheath.When the cat12 was in place, the physician attempted to advance the sep12 into the opened rhv, but the sep12 would not advance.After multiple attempts, the physician requested a new rhv.Therefore, the initial rhv was removed.The procedure was completed using a new rhv and the same cat12 and sep12.It was reported that the new rhv was placed onto the cat12, and the sep12 was advanced through without difficulty.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned rhv revealed that the rotor cap and shim were detached from the rhv housing.The probable cause of this damage likely occurred due to over loosening the rhv rotor cap.This damage was not mentioned in the reported complaint.During the functional test, the rhv was re-assembled and functioned as intended.The rhv was able to be open and close without an issue.A demonstration sep12 was advanced and retracted through the returned rhv without any issue.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12530934
Report Number3005168196-2021-02133
Device Sequence Number3989698
Product Code QEW
UDI-Device Identifier00815948022553
UDI-Public00815948022553
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2023
Device Model NumberLITNG12HTORQ100-A
Device Catalogue NumberLITNG12HTORQ100
Device Lot NumberF101963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/26/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Date Report Sent to FDA01/01/2005